MAUDE Adverse Event Report: ABBOTT MEDICAL REGENT HEART VALVE; HEART-VALVE, MECHANICAL

ABBOTT MEDICAL REGENT HEART VALVE; HEART-VALVE, MECHANICAL
Model Number 23AGN-751
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Codes Dyspnea (1816); Syncope/Fainting (4411); Aortic Valve Insufficiency/ Regurgitation (4450)
Date of Event 08/24/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on 17 may 2022, a 23mm sjm regent heart valve ((b)(4)) was implanted in the aortic valve and a 31mm sjm masters series valve expanded cuff ((b)(4)) was implanted in the mitral valve during a double valve replacement.On a later date, the patient presented with shortness of breath and syncopal episodes.The aortic valve and mitral valve were both experiencing resistance or sticking.On (b)(6) 2022, another double valve replacement was performed.For the aortic valve, the 23mm sjm regent heart valve ((b)(4)) was explanted and replaced with a 21mm sjm regent heart valve ((b)(4)).For the mitral valve, the 31mm sjm masters series valve expanded cuff ((b)(4)) was explanted and replaced with a 31mm sjm masters series valve expanded cuff ((b)(4)).The patient status was reported as stable.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
Explant due to shortness of breath, episodes of fainting were reported.The investigation found that there was limited leaflet mobility for one of the leaflets.There was a brown non-adherent material on both mechanical leaflet surfaces and the pivot recesses.The sewing cuff was intact and contained patchy fibrous pannus, which did not appear to impinge upon the leaflets.No inflammation or significant calcifications was present.The surfaces of the mechanical leaflets had fibrin and fungal hyphae.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.The limited leaflet mobility could lead to a number of potential issues with valve functionality.
 
Event or Problem Description
It was reported that on (b)(6) 2022, a 23mm sjm regent heart valve (b)(6) was implanted in the aortic valve and a 31mm sjm masters series valve expanded cuff (b)(6) was implanted in the mitral valve during a double valve replacement.On a later date, the patient presented with shortness of breath and syncopal episodes.The aortic valve and mitral valve were both experiencing resistance or sticking.On (b)(6) 2022, another double valve replacement was performed.For the aortic valve, the 23mm sjm regent heart valve (b)(6) was explanted and replaced with a 21mm sjm regent heart valve (b)(6).For the mitral valve, the 31mm sjm masters series valve expanded cuff (b)(6) was explanted and replaced with a 31mm sjm masters series valve expanded cuff (b)(6).The patient status was reported as stable.Subsequent to the previously filed report, additional information was received that the 23mm sjm regent heart valve (b)(6) had one leaflet that was fully closed, which may have been caused by the pannus formation.For the 31mm sjm masters series mitral valve expanded cuff (b)(6), there was difficulty closing the valve completely, which may have been caused by the pannus formation.The patient's international normalized ratio (inr) was 2.9.The patient was taking the vitamin k antagonist acetrome 4mg once daily.

Brand Name
REGENT HEART VALVE
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL PUERTO RICO, INC. REG#2648612
20 b st caguas west park
caguas 00725
*   00725
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key15451409
Report Number2135147-2022-01246
Device Sequence Number17643738
Product Code LWQ
UDI-Device Identifier05414734006101
UDI-Public05414734006101
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/01/2025
Device Model Number23AGN-751
Device Catalogue Number23AGN-751
Device Lot Number7759784
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/24/2022
Supplement Date Received by Manufacturer12/14/2022
Initial Report FDA Received Date09/19/2022
Supplement Report FDA Received Date12/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/02/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SJM MASTERS SERIES VALVE EXPANDED CUFF, 31MECJ-502; SJM REGENT HEART VALVE, 23AGN-751, SN (B)(6)
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age21 YR
Patient SexMale
Patient Weight49 KG